Aa
A
A
Close
Avatar universal
Armour causing pain and tightening of mouth/calf ligaments
I've been taking Armour Thyroid (30 mg daily) and am experiencing severe pain in the area of the thyroid gland and neck as well as tightening muscles/ligaments in the mouth and calves. Has anyone else had similar reactions?   Does anyone have any idea what could be causing these symptoms and how to get rid of them?

Thanks so much for any input.
Cancel
9 Answers
Page 1 of 1
168348 tn?1379360675
I am concerned this may be coincidental to a calcium problem .. call you Dr and/or take some Tums with calcium and see if it helps at all (if ok with your Dr of course).  I'm not a Dr., just a patient but it sounds concerning to have the calicum checked.

C~
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
393685 tn?1425816122
You may want to consider getting an allergy test on pork and the fillers.

Some people can eat pork yet the Armour may cause some reaction.

I take Armour and do not have anything as you speak of - but I have heard that some may have problems.

Here is the list in Armour

Porcine Thyroid Powder, U.S. Pharmacopeia
Dextrose (sugar–allows you to do it sublingually)
Microcrystalline Cellulose
Sodium
Calcium Stearate (stabilizer and lubricant)
Opadry White (Titanium dioxide, but also contains trace amounts of PEG (polyethylene glycol), Polysorbate 80, and Hydroxypropyl Methycellulose. See below.)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I have the same problem, really bad. Have you figured out why yet? I have been told that it is because our adrenal glands are not working, adrenal insufficiency. But there are not many doctors who will treat that condition, not around my area anyway.
Stop the Armour until you get the Adrenal Insufficiency fixed. You can do an internet search on thyroid madness.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
499534 tn?1328707778
I think I would start out by taking a calcium/magnesium supplement first to see if this helps....make sure you are taking enough. Also, do you have hashimotos? That can cause some of the symptoms you are describing and will take time to calm down after being on armour for a while. Also if you are hypo you can experience these symptoms as well. What were your most recent lab results for your thyroid?
Yes you do need to take a good adrenal support right now, but I wouldn't suggest stopping your armour because 30mgs is such a low dosage and used as a starting dosage while the body adjusts to the T3. Some people are very sensitive when starting T3. Take the proper supplements: calcium/magnesium, vit B's, vit C, and adrenal support. Do yourself a favor and go to a healthfood store and ask for the good supplements.....don't waste your money on the cheap ones. Good luck!! :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
487969 tn?1249316891
I am on 60 mg of armour and today, out of nowhere and after being on this since September (really I think it was the end of August when I started), this happened to me out of the blue.

I took the morning dose sublingually at about 9 a.m. -- at noon, I took the other dose sublingually, and about half way through the dissolve process, my right side of the neck started hurting and my right face started to tingle / burn.  Oddly enough, the right side of my chest started to hurt.  I got sort of a shooting headache for a second too.  I drank some water really quick to swallow what was left of the pill and it stopped after about 5 - 10 minutes.  Wierd.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
487969 tn?1249316891
bump -- I'm interested to see if anyone knows what's going on with me.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I am having painin knees and calves. I am on armour also. Check into vitamin levels. I am so low that i am on a prescription of 50,000 iu of vitamin d once a week. I am going on my third week of vitamin d, it is better on and off, had a hard day yesterday, I think it takes time. Good luck to you, get your vitamin d levels/calcium tested. I had no idea, my endo is just extremely thorough.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
670955 tn?1226601500
Are you sure you have not switched into hyper mode? I had that happen to me and had pain in my neck where the thyroid is, and it was very unpleasant. As I recall, I was also having a lot of leg cramps, really, really BAD leg cramps such as I have never had before. The doctor told me that too much thyroid would not cause thyroid gland pain, but he was an idiot because I have read otherwise. I stopped my meds for a few days, and it went away.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
Top Thyroid Answerers
649848 tn?1424570775
Blank
Barb135
FL
Avatar m tn
Blank
gimel
MI
Avatar f tn
Blank
goolarra
Sisters, OR
Avatar m tn
Blank
flyingfool
WI
657231 tn?1453836403
Blank
rumpled
Northern, NJ
Avatar m tn
Blank
des900
Calicut, India